Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A universal functional equation

Author: Carsten Elsner
Journal: Proc. Amer. Math. Soc. 127 (1999), 139-143
MSC (1991): Primary 34K05, 34A34
MathSciNet review: 1622809
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the S-chains solving Rubel's universal fourth-order differential equation also satisfy a third-order functional equation.

References [Enhancements On Off] (What's this?)

  • 1. M. Boshernitzan, Universal formulae and universal differential equations, Annals of Mathematics 124 (1986), 273-291. MR 88a:12007
  • 2. C. Elsner, On the approximation of continuous functions by $C^\infty$-solutions of third-order algebraic differential equations, Math. Nachr. 157 (1992), 235-241. MR 94i:34032
  • 3. L. A. Rubel, A universal differential equation, Bulletin of the American Mathematical Society 4 no. 3 (1981), 345-349. MR 82e:34015

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34K05, 34A34

Retrieve articles in all journals with MSC (1991): 34K05, 34A34

Additional Information

Carsten Elsner
Affiliation: Department of Mathematics, University of Hannover, Welfengarten 1, D-30167 Hannover, Germany

Keywords: Functional-differential equations, nonlinear ordinary differential equations
Received by editor(s): May 2, 1997
Communicated by: Hal L. Smith
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society